Alert archive / Idaho / Wind Advisories in 2016

Wind Advisory 14, NWS Pocatello, ID

April 16, 2016

NWS Pocatello, ID issued this wind advisory at Apr 16, 2016, 3:52 AM MDT. It took effect at Apr 16, 2016, 1:00 PM MDT. It was in force for 74 min.

The area

The counties it named.

The facts

Issued
Apr 16, 2016, 3:52 AM MDT (09:52 UTC)
In effect from
Apr 16, 2016, 1:00 PM MDT
Expired
Apr 16, 2016, 2:14 PM MDT
In force
74 min
Issued by
NWS Pocatello, ID

The text

As transmitted.

810 
WWUS75 KPIH 160952
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
352 AM MDT SAT APR 16 2016

...BREEZY TO MODERATE NORTHERLY WINDS ACROSS THE AREA TODAY...

.THE PRESSURE GRADIENT WILL TIGHTEN TODAY BECAUSE OF THE CLOSE
PROXIMITY OF A HIGH PRESSURE SYSTEM BUILDING IN OVER SE IDAHO AND
A LOW PRESSURE SYSTEM CENTERED OVER THE FOUR CORNERS. MOST OF THE
AREA WILL SEE NORTHERLY WINDS OF 15 TO 25 MPH WITH THE SOUTHERN
HIGHLANDS SEEING SUSTAINED WINDS NEAR 30 TO 35 MPH PARTICULARLY
THIS AFTERNOON INTO EARLY EVENING. HIGH PROFILE VEHICLES COULD
EXPERIENCE IMPACTS PARTICULARLY ALONG I-84 FROM SUBLETTE TO THE
UTAH LINE.

IDZ022-170200-
/O.NEW.KPIH.WI.Y.0014.160416T1900Z-160417T0200Z/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...MALAD CITY...OAKLEY...ROCKLAND
352 AM MDT SAT APR 16 2016

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING. 

* TIMING...TODAY FROM 1 PM MDT TO 8 PM MDT THIS EVENING.

* WINDS...NORTHERLY 30 TO 35 MPH WITH GUSTS NEAR 40 TO 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH
  PROFILE VEHICLES ALONG I-84 FROM SUBLETTE TO THE UTAH LINE AND
  TO AN LESSER EXTENT ALONG I-15 FROM MALAD TO THE UTAH LINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
1 follow-up statement
526 
WWUS75 KPIH 162014
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
214 PM MDT SAT APR 16 2016

IDZ022-162115-
/O.CAN.KPIH.WI.Y.0014.000000T0000Z-160417T0200Z/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...MALAD CITY...OAKLEY...ROCKLAND
214 PM MDT SAT APR 16 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS HAVE REMAINED BELOW 30 MPH AND THUS THE ADVISORY HAS
BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 16, 3:31 AM MDT, 21 minutes earlier.

Area forecast discussion, Apr 16, 3:31 AM MDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
331 AM MDT SAT APR 16 2016

.SHORT TERM...TODAY THROUGH TUESDAY. HIGH PRESSURE IS BUILDING IN
OVER THE AREA WITH AN UPPER LEVEL LOW CENTERED OVER THE FOUR
CORNERS AREA. EXPECT DRY CONDITIONS AND WARMER TEMPERATURES TODAY AS
A RESULT OF THE HIGH PRESSURE. HOWEVER...TODAY OUR AREA WILL
EXPERIENCE BREEZY TO MODERATE NORTHERLY WINDS ACROSS THE AREA WITH
THE PRESSURE GRADIENT TIGHTENING BECAUSE OF THE CLOSE PROXIMITY OF
THE TWO DIFFERENT PRESSURE SYSTEMS. MOST OF THE AREA WILL SEE
NORTHERLY WINDS OF 15 TO 25 MPH WITH THE SOUTHERN HIGHLANDS SEEING
SUSTAINED WINDS NEAR 30 MPH PARTICULARLY THIS AFTERNOON INTO EARLY
EVENING. THUS...A WIND ADVISORY HAS BEEN ISSUED FOR THE SOUTHERN
HIGHLANDS. HIGH PROFILE VEHICLES COULD EXPERIENCE IMPACTS
PARTICULARLY ALONG I-84 FROM SUBLETTE TO THE UTAH LINE. HIGH
PRESSURE WILL CONTINUE THROUGH PERIOD WITH GRADUAL WARMING
TEMPERATURES EACH DAY. LOOK FOR BREEZY WINDS AGAIN ON SUNDAY BUT
WILL BE 5 TO 10 MPH LESS THAN TODAY. THE UPPER LEVEL LOW OVER THE
FOUR CORNERS WILL GRADUALLY MOVE NORTH AND SLIGHTLY EAST THROUGH
THE PERIOD. EXPECT A SLIGHT CHANCE OF SHOWERS OVER OUR SOUTHEAST
BORDER SUNDAY AFTERNOON AND A BETTER CHANCE ON MONDAY AND TUESDAY.
WYATT

.LONG TERM...TUESDAY NIGHT THROUGH FRIDAY. MODELS CONTINUE THE
STRUGGLE WITH THE WEATHER PATTERN THE LATER PART OF THE WEEK. THE
CLOSED LOW NEAR FOUR CORNERS IN INITIALLY WEAK FLOW AND THE
SPLITTING ENERGY IN THE EASTERN PACIFIC ARE TWO PROBLEM AREAS. BY
FRIDAY...THE LATEST GFS IS A FULL DAY FASTER THAN THE ECMWF AND
WITH MORE ENERGY IN A SOUTHERN STREAM MOVING INTO THE CALIFORNIA
COAST. MODELS AGREE IN A SLIGHT CHANCE OF SHOWERS NEAR THE IDAHO AND
WYOMING BORDER BOTH WEDNESDAY AND THURSDAY AFTERNOON...FORECAST
WAS NUDGED A BIT IN THAT DIRECTION. BY FRIDAY...THE ECMWF HAS BEEN
MORE CONSISTENT WITH A CLOSED LOW MOVING INTO CALIFORNIA NEVADA.
THIS FORECAST USES A BLEND...FAVORING THE ECMWF. EITHER
WAY...EXPECT MORE SHOWERS RETURNING TO SOUTHEAST IDAHO THE END OF
THE WEEK. RS

&&

.AVIATION...BREEZY NORTH WINDS 15 TO 25 MPH TODAY FOR MOST OF THE
SNAKE PLAIN...EASTERN AND SOUTH CENTRAL HIGHLANDS. LOCALLY HIGHER
WINDS NEAR 30 MPH SUSTAINED BETWEEN SUBLETTE ON I-84 EAST TO NEAR
MALAD ON I-15 FROM 21-02Z. BREEZY AGAIN ON SUNDAY BUT WINDS WILL BE
5 TO 10 MPH LESS. OTHERWISE WIDESPREAD VFR. RS

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING
FOR IDZ022.

&&

Nearby

Wind Advisories in Idaho, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.